SNOWSHINE1981

SparkPoints
 

Talking Lithium, a weight gainer.

Wednesday, September 26, 2012

I have been tested today for heart and blood work at the local hospital. About six years ago I weighed 135. My doctor put me on Lithium, which is a salt, and I gained about 80 lbs in eight months., about ten lbs a month. Now I haven't lost any weight since March 2012. I Don't know why? I have been exercising and eating right. I have gone up and down maybe by two or three lbs but have always ended up at the same weight. Now I am up by two lbs.

If my doctor puts me on Lithium tomorrow and I start to gain weight, I don't know what I am going to do. I need it for my mental state. But It's not going to help with my weight loss efforts. I lost 168 lbs on Weight Watchers from 04 to 06 when my top weight was 319. i got down to 135. I managed to stay there for six months until I went into the hospital for depression. That is where they put me on the lithium.

I am just praying to God that I am not going to gain weight this time. and That i will feel good enough to go out and exercise my dog and myself. Because as of now I don't want to do anything. I am not eating all day long. I have had a hard boiled egg so far today and its four pm. I am drinking some tea. Last night I had a can of beans, Van DeCamps. I am in a mixed state. spending alot of money I don't have and very depressed that I don't want to do anything with anyone do anything. So it's my illness that is messing with me.

I don't know what else to say. I go to see the psychiatrist tomorrow at noon. Then he will give me the prescription for Lithium and tell me how to take it. The rest is up to God. Like I said before I am really hoping it will make me feel better so I CAN exercise and eat better. Sparks Coach suggested writing a blog about how we were doing and this is how i am doing. Not very well. emoticon
Share This Post With Others
Member Comments About This Blog Post
  • SIMPLY4DHEART
    Oh that is such a tough position to be in.Weight gain from RX is so frustrating.I hope this will work out more positive somehow with no weight gain. emoticon emoticon
    2975 days ago
  • SHARON10002
    Tell him how your body reacted on it previously and see if there is an alternative he can prescribe. Most of the time there is.
    You also need to be eating small, healthy snacks throughout the day to help keep your metabolism functioning to help burn off those calories. If you are eating only a hard boiled egg and it's 4 PM your body is already cutting back on burning those calories for fuel because it thinks it's in starvation mode.

    I posted a blog on Metabolism, and here is one of the facts from it:
    "When you fast for more than 12 hours, your metabokic rate decreases by40%."
    So even though you believe you are doing the right thing by eating less, you are actually slowing things down.

    One thing that has helped decrease my cravings and hunger is adding more protein throughout the day. It helps to stave off my hunger. Spark People can actually help you plan your meals in your nutrition settings. I also have cut processed foods from my meals. Just the decrease in sodium from that alone made a difference. I track my daily sodium intake in my nutrition tracker, too.
    These are simple changes to make that can help get you on the road to eating healthier and feeling better. Also why not use your WW knowledge of points etc to help you with what you eat?

    I hope that your doctor can help you find another medication has less of an impact on your body. This lifestyle change is not easy, and it takes constant tweaking, but as you move forward with small changes that soon become new habits you should begin to feel better and that will help you continue to do more.

    2980 days ago
  • PRAIRIECROCUS
    You are in my thoughts, and prayers !
    I see that other SparkPeople have already offered some emoticon
    suggestions !
    All the best !
    emoticon
    2983 days ago
  • PIXIE-LICIOUS
    Keeping you in prayer. Talk to your doctor about your concerns, maybe he will be able to help you.
    2983 days ago
  • KITT52
    tell him about the weight gain andd try some thing else...there are a host of other medications, I'm no doctor but have worked in the mental health field for a long time and weight gain is a big problem...

    I'm praying they find the right combination....
    2983 days ago
  • BJPENNY70
    I hope this medicine helps you. I know you don't want to go out or do anything, but try to make yourself. I know that is easier said than done, but try very hard everyday to eat regular meals, even if they are small meals and get outside with Nikita. I am praying for you and want to encourage you to fight this thing with all you have. You are right you are in GOD's hand's. But you have to remember you are a soldier of the Lord and HE says to Stand in Ephesians 6. Stand even when you are wounded with this disease. Be strong and of good courage. You have to decide to fight and remember GOD is right there with you. Greater is He that is in you then he that is in the world. emoticon
    2983 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.